Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 23, 2022, 2:05 PM CDT for 22 counties in Texas. It took effect at Mar 24, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 2:05 PM CDT (19:05 UTC)
- In effect from
- Mar 24, 2022, 11:00 AM CDT
- Expired
- Mar 24, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- -303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS84 KEWX 231905 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 205 PM CDT Wed Mar 23 2022 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ALONG AND WEST OF A BURNET TO SCHERTZ TO KENEDY LINE ON THURSDAY... Afternoon minimum relative humidity will fall to less than 15% for locations generally along and west of a Burnet to Schertz to Kenedy line, where rainfall wasn't quite as pronounced from Monday's storms. Humidities will even fall to the single digits along the Rio Grande Plains for Thursday afternoon. Coupled with northwesterly winds of 10-20 mph with gusts to 30+ possible, explosive and rapid fire growth is possible. TXZ171-172-183>190-202>206-217>220-228-250000- /O.UPG.KEWX.FW.A.0006.220324T1600Z-220325T0000Z/ /O.NEW.KEWX.FW.W.0010.220324T1600Z-220325T0000Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Bexar-Comal-Maverick-Zavala- Frio-Atascosa-Dimmit- 205 PM CDT Wed Mar 23 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS WEST OF A BURNET TO SCHERTZ TO KENEDY LINE... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ221-222-250000- /O.NEW.KEWX.FW.W.0010.220324T1600Z-220325T0000Z/ Wilson-Karnes- 205 PM CDT Wed Mar 23 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WILSON AND KARNES COUNTIES... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM CDT Thursday. * WINDS...Northwest 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 12:08 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 23, 12:08 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1208 PM CDT Wed Mar 23 2022 .AVIATION (18Z TAFS)... /NEW/ VFR flying conditions continue once again today. It'll be pretty much a wash, rinse, repeat with winds out of the west/northwest at 10-15 kts, gusting to 20-25 kts at times. Some high clouds will move over the region, mainly at DRT/SAT/SSF, but VFR conditions continue nonetheless. Winds should drop off and turn more west/southwesterly briefly overnight before turning back west/northwesterly by mid morning Thursday. && PREV DISCUSSION... /ISSUED 246 AM CDT Wed Mar 23 2022/ SHORT TERM (Today through Thursday)... An upper level trough slowly moves over our area today into tonight. A mid level impulse rotating through the base of the trough today into this evening will bring areas of mid level clouds. Forcing by the impulse may even generate some sprinkles over our western areas. However, chances are low and will not mention. The clouds should keep temperatures below normal and may reduce mixing making it less breezy than yesterday. The trough and impulse move off to the east later tonight into Thursday. Clouds decrease leading to a mostly sunny Thursday. Better mixing allows for stronger winds aloft to surface making for breezy to locally windy and gusty northwesterly winds. A downsloping vector should allow for warmer near normal high temperatures. LONG TERM (Thursday Night through Tuesday)... The global models are in good agreement on the longwave pattern over the CONUS through early next week. The general flow will be zonal, but with some low amplitude shortwaves progressing through the longwave pattern. With minimal moist air at low to mid levels through the weekend, the net result will be passing mid and high level clouds. Some weak mid and upper level ridging will allow temperatures to increase from near to above normal. Humidity will remain low until next Monday, when Gulf return flow strengthens. A stronger shortwave trough will approach the area by next Tuesday. However, the impact of this trough will not be seen until late Tuesday night, and more likely on Wednesday and Wednesday night. The projected structure of the trough, timing, and path are favorable for severe storms. Locally heavy rain may also be possible, but the progressive movement of the trough indicates a top end limit on the total event rainfall. Expect more details over the coming 4-5 days as we get closer to the event. FIRE WEATHER... Elevated to near critical fire weather conditions are expected today. Although humidities fall into the teens and 20s, winds should be slightly lower than yesterday. Cannot rule a few spots with an hour or so of critical fire weather conditions, though too isolated for a Red Flag Warning. There are better chances for Critical Fire Weather conditions on Thursday. Humidities fall into the single digits along the Rio Grande Plains and teens most elsewhere. Stronger winds are more widespread and longer in duration. Have issued a Fire Weather Watch for areas along and west of Burnet to San Antonio to Campbellton line for Thursday. For areas east of there, have held off on a Watch as ample rainfall Monday/Monday night brought back briefly moist fuels there. Depending on how much drying takes place there today, the Watch may be extended there in later forecasts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 44 73 46 83 50 / 0 0 0 0 0 Austin Bergstrom Intl Airport 41 73 40 83 47 / 0 0 0 0 0 New Braunfels Muni Airport 40 76 41 85 47 / 0 0 0 0 0 Burnet Muni Airport 40 72 43 82 48 / 0 0 0 0 0 Del Rio Intl Airport 44 82 48 90 51 / 0 0 0 0 0 Georgetown Muni Airport 42 72 41 82 49 / 0 0 0 0 0 Hondo Muni Airport 38 79 41 88 46 / 0 0 0 0 0 San Marcos Muni Airport 40 74 42 84 46 / 0 0 0 0 0 La Grange - Fayette Regional 40 71 43 81 48 / 0 0 0 0 0 San Antonio Intl Airport 43 76 46 85 51 / 0 0 0 0 0 Stinson Muni Airport 45 79 45 89 51 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio- Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...Morris Long-Term...Quigley Decision Support...09
Hazardous weather outlook, Mar 23, 3:33 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 333 AM CDT Wed Mar 23 2022 TXZ171>173-183>194-202>209-217>225-228-240845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 333 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated to near critical fire weather conditions are expected this afternoon into early evening due to locally breezy and gusty winds and low humidities. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions are expected for the next several days. The most favored areas are along and west of U.S. 281. The most favored times are during the afternoon into early evening hours. Red Flag Warnings may be needed later this week. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:23 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 14 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.